MAUDE Adverse Event Report: ARTHREX, INC. LEFTY TIGHTYLAG SCREW, Ø10.5MM X 115MM; SCREW, FIXATION, BONE

ARTHREX, INC. LEFTY TIGHTYLAG SCREW, Ø10.5MM X 115MM; SCREW, FIXATION, BONE
Model Number LEFTY TIGHTYLAG SCREW, Ø10.5MM X 115MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 05/03/2023, it was reported by a sales representative via phone that an 1192-115 troch nail threads were completely stripped off.This was discovered during a case device broke during use.Fragments remained in bone and possibly in soft tissue.Procedure was completed using another screw.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to provide additional information in h3, h6: type of investigation, investigation findings, investigation conclusions, and h10, and updated information in g1 and g3.Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the reported event is not confirmed without the device being returned or any photos provided.The most likely cause for the reported failure can be attributed to user error due to excessive force and/or prying/leveraging the device during use.

Brand Name
LEFTY TIGHTYLAG SCREW, Ø10.5MM X 115MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key17022423
Report Number1220246-2023-06803
Device Sequence Number6872806
Product Code HWC
UDI-Device Identifier00848665036589
UDI-Public00848665036589
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLEFTY TIGHTYLAG SCREW, Ø10.5MM X 115MM
Device Catalogue Number1192-115
Device Lot Number212135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown